MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202087
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the scope had the lens worn and damaged, resulting in the inability to display the viewing angle area of the lens normally, seriously affecting the surgery and causing a delay.The procedure was cancelled straight away and a new surgery was schedule.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ASCOPE ACLAVE HD 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17199728
Report Number3003604053-2023-00028
Device Sequence Number6798562
Product Code HRX
UDI-Device Identifier03596010616869
UDI-Public03596010616869
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202087
Device Catalogue Number72202087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown